Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 16, 2005, 6:59 PM CDT for Gibson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 16, 2005, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 170000
FFWMEG
TNC053-170200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT SAT JUL 16 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN NORTHWEST TENNESSEE
* UNTIL 900 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA...FROM NEAR EATON...OR ABOUT
9 MILES WEST OF TRENTON...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DYER...RUTHERFORD AND BRADFORD.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3600 8920 3584 8908 3591 8889 3604 8868
3621 8895
$$2 follow-up statements
000
WGUS74 KMEG 170104
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT SAT JUL 16 2005
TNC053-170200-
GIBSON TN-
802 PM CDT SAT JUL 16 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM CDT FOR GIBSON
COUNTY...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CONTINUING TO MOVE OVER PARTS OF THE WARNED AREA. THE RAIN
WAS GRADUALLY DIMINISHING OVER MUCH OF THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DYER...EATON...RUTHERFORD...TRENTON...AND BRADFORD.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3600 8920 3584 8908 3591 8889 3604 8868
3621 8895
$$000
WGUS74 KMEG 170204
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT SAT JUL 16 2005
TNC053-170213-
GIBSON TN-
903 PM CDT SAT JUL 16 2005
...THE FLASH FLOOD WARNING FOR GIBSON COUNTY EXPIRED AT 900 PM CDT...
RAINFALL HAS DIMINISHED ACROSS GIBSON COUNTY. NO FLOODING HAS BEEN
REPORTED AT THIS TIME. HOWEVER...MOTORISTS SHOULD CONTINUE TO
EXERCISE CAUTION FOR STANDING WATER...ESPECIALLY IN LOW LYING AREAS.
LAT...LON 3600 8920 3584 8908 3591 8889 3604 8868
3621 8895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:35 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 16, 2:35 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT SAT JUL 16 2005 .SYNOPSIS... SFC PRES TROF HAS MOVED NORTH OF THE FORECAST AREA. THUNDERSTORMS SCATTERED ACROSS THE REGION. HEAVY RAIN IS BECOMING MORE BRIEF WITH CELLS MOVING NORTHEAST AT 15 TO 20 MPH. .SHORT TERM...(TONIGHT AND SUNDAY) WITHOUT ANY FEATURE TO ANCHOR THE THUNDERSTORMS THE THREAT FOR WIDESPREAD FLASH FLOODING IS DIMINISHED. PRECIPITABLE WATER VALUES ARE IMPRESSIVE...SO IF THUNDERSTORMS CAN TEMPORARILY ANCHOR ON A MESOSCALE BOUNDARY THEN FLASH FLOODING PSBL. CANNOT DETERMINE WHERE THAT COULD BE AT THIS TIME...THEREFORE WILL NOT ISSUE A FLOOD WATCH FOR FLASH FLOODING. DIURNAL TREND SHOULD RESULT IN A WEAKENING OF TSTMS BY MID EVENING. BERMUDA HIGH BUILDS INTO THE REGION ON SUNDAY. STILL A LOT OF LOW LEVEL MOISTURE WITH DIURNAL CONVECTION ANTICIPATED...HOWEVER WITH SOME SUBSIDENCE THANKS TO THE SFC HI...TSTMS SHOULD BE MORE SCATTERED THAN IN RECENT DAYS. .LONGER TERM...(SUNDAY NIGHT THROUGH SATURDAY) ECMWF AND GFS ARE IN GOOD AGREEMENT WITH A SHORTWAVE MOVING ACROSS THE GRTLKS STATES MONDAY NIGHT THROUGH TUESDAY. THIS WILL PUSH A CDFNT INTO THE OH VLY OVERNIGHT MONDAY. THE FRONT BECOMES STATIONARY ACROSS NORTHERN PORTIONS OF OUR SERVICE AREA ON TUESDAY. THIS SHOULD HELP THE POSSIBILITY FOR TSTMS FROM MONDAY NIGHT THROUGH TUESDAY. FOR DAYS 4 THROUGH 7 (WED/SAT) THERE IS A DISCREPANCY IN THE MODELS. THE GFS GOES INTO A MORE ZONAL FLOW WHILE THE ECMWF LINGERS A UPPER TROF ACROSS THE MIDSOUTH. TEND TO FAVOR THE ECMWF SOLUTION SINCE BOTH MODELS HAVE A BUILDING UPR RIDGE ACROSS THE WESTERN STATES. THIS WOULD FAVOR LOWER HEIGHTS OVER THE SOUTHEAST US. AS A RESULT...LEANING TOWARD SLIGHTLY COOLER TEMPS AND A BETTER CHANCE FOR TSTMS. WITH GREATER CLOUDS AND SLIGHT COOLER TEMPS FCST DURING THIS PERIOD...THE HEAT INDEX SHOULD REMAIN BELOW ADVISORY LEVELS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. BELLES
Hazardous weather outlook, Jul 16, 4:04 AM CDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT SAT JUL 16 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 404 AM CDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SLOW MOVING HEAVY THUNDERSTORMS WILL PROVIDE THE POTENTIAL FOR FLASH FLOODING TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT AREAS WHERE FLASH FLOODING OCCURS OR WHERE ONE INCH OR GREATER HOURLY RAINFALL TOTALS ARE RECORDED. WER
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:31 AM CDT | Flash Flood Warning | MEG | McNairy | 119 min |
| Jul 16, 10:29 AM CDT | Flash Flood Warning | MEG | McNairy | 61 min |
| Jul 16, 6:12 PM CDT | Flash Flood Warning | MEG | Henry, Weakley | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.